Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 522, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 25, 2001, 8:45 PM CDT for Canadian County, Kingfisher County, Oklahoma County, Oklahoma. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 25, 2001, 8:45 PM CDT (01:45 UTC)
- Expired
- Aug 25, 2001, 9:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Canadian County, OK, Kingfisher County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 28 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 8:55 PM CDT | Hail 0.75 | Choctaw, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1849 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2350 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
263 WUUS54 KOUN 260150 SVROKC OKC017-073-109-260230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 845 PM CDT SAT AUG 25 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OKLAHOMA COUNTY IN CENTRAL OKLAHOMA CANADIAN COUNTY IN CENTRAL OKLAHOMA KINGFISHER COUNTY IN CENTRAL OKLAHOMA * UNTIL 945 PM CDT * AT 845 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORMS FROM SOUTH OKLAHOMA CITY INTO EASTERN OKLAHOMA COUNTY NEAR CHOCTAW. A SECOND CLUSTER OF SEVERE STORMS WAS DEVELOPING ALONG THE KINGFISHER CANADIAN COUNTY LINE NORTHWEST OF PIEDMONT. THE STORMS WERE MOVING SLOWLY EAST SOUTHEAST AT 5 TO 10 MPH. LOCATIONS IN THE WARNING INCLUDE ARCADIA...CHOCTAW...DEL CITY... JONES...MIDWEST CITY...NICHOLS HILLS...NICOMA PARK...OKLAHOMA CITY...SPENCER...THE VILLAGE AND TINKER AIR FORCE BASE HAIL UP TO THE SIZE OF NICKELS AND WINDS TO 70 MPH ARE POSSIBLE WITH THESE SEVERE THUNDERSTORMS. LAT...LON 3563 9761 3539 9747 3549 9715 3568 9720 PURPURA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 8:05 PM CDT, 40 minutes earlier.
Area forecast discussion, Aug 25, 8:05 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 805 PM CDT SAT AUG 25 2001 ZONES UPDATED TO REFLECT LATEST RADAR TRENDS. STORMS FOCUSING ON NE-SW FRONT MOVING SLOWLY SOUTH INTO CENTRAL AND WESTERN OKLAHOMA. WEAK SHEAR AND MDT INSTABILITY SUGGEST MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL...WIND AND MARGINAL HAIL NEXT FEW HOURS. OTHERWISE NO SIG CHANGES. ..16.. .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Aug 25, 7:30 PM CDT, 1 hour 15 minutes before
OKZ008-013-260100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 730 PM CDT SAT AUG 25 2001 SEVERE THUNDERSTORM WATCH NUMBER 697 IS NO LONGER IN EFFECT FOR KAY AND NOBLE COUNTIES IN NORTH-CENTRAL OKLAHOMA. THE THREAT OF SEVERE WEATHER HAS ENDED IN THIS AREA. THIS WATCH REMAINS IN EFFECT TO THE SOUTH OF NOBLE COUNTY.
Local storm report, Aug 25, 7:31 PM CDT, 1 hour 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
731 PM CDT SAT AUG 25 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM 9SW TANGIER OK 80 MPH WIND GUST
08/25/01 WOODWARD .88 INCH HAIL
CWLocal storm report, Aug 25, 8:06 PM CDT, 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
806 PM CDT SAT AUG 25 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0759 PM HWY 66 & HWY 177 OK 75 MPH WIND GUST
08/25/01 LINCOLN BY HAM SPOTTER
CWLocal storm report, Aug 25, 8:10 PM CDT, 35 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
810 PM CDT SAT AUG 25 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM N OKLAHOMA CITY OK .88 INCH HAIL
08/25/01 OKLAHOMA BRITTON & BROADWAY
EXTENSION BY FIRE DPT.
CWLocal storm report, Aug 25, 8:19 PM CDT, 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
819 PM CDT SAT AUG 25 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM WELLSTON OK WIND DAMAGE
08/25/01 LINCOLN POWER LINES DOWN. 2 TO 3
INCH TREES LIMBS BROKE.
CWLocal storm report, Aug 25, 8:20 PM CDT, 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
820 PM CDT SAT AUG 25 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 AM OKLAHOMA CITY OK .88 INCH HAIL
08/25/01 OKLAHOMA WISHERE & KELLY BY TV STN.
CWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:00 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan | 60 min |
| Aug 25, 7:39 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 66 min |
| Aug 25, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 62 min |
| Aug 25, 8:34 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major | 41 min |
| Aug 25, 9:01 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 44 min |
| Aug 25, 9:27 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 63 min |
| Aug 25, 9:38 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 67 min |
| Aug 25, 9:52 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 38 min |
| Aug 25, 10:06 PM CDT | Severe Thunderstorm Warning | OUN | McClain | 54 min |
| Aug 25, 10:24 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 66 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.